Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 11, 2006, 6:00 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 11, 2006, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 6:00 AM MDT (12:00 UTC)
- In effect from
- Apr 11, 2006, 12:00 PM MDT
- Expired
- Apr 11, 2006, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1889 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 111200 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 11 2006 ...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .EXPECT STRONG WEST TO SOUTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING FOR LOCATIONS EAST OF THE CENTRAL MOUNTAIN CHAIN...MAINLY ALONG AND NORTH OF THE INTERSTATE 40 CORRIDOR. NMZ103-104-107-108-120100- /O.UPG.KABQ.FW.A.0028.060411T1800Z-060412T0200Z/ /O.NEW.KABQ.FW.W.0034.060411T1800Z-060412T0100Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 600 AM MDT TUE APR 11 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 16
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:03 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 11, 3:03 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 AM MDT TUE APR 11 2006 .DISCUSSION...SKIES WILL CLEAR TODAY WHILE THE UPPER LEVEL JET CORE SLOWLY EXITS EAST. WITH BETTER MIXING THE WINDS WILL REACH WIND ADVISORY CRITERIA MORE EASILY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE JET WILL LIFT NORTH AS IT PULLS EAST...SO THE SOUTHEAST PLAINS MAY NOT REACH ADVISORY CRITERIA LONG ENOUGH TO WARRANT A WIND ADVISORY IN CHAVES...DE BACA...ROOSEVELT AND CURRY COUNTIES. HOWEVER...THE WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE QUAY AND UNION COUNTIES TODAY. A FEW SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP IN THE VICINITY OF THE NORTHERN MOUNTAINS TODAY. IN CONTRAST...THE EAST PLAINS WILL SEE DRYING CONDITIONS IN DOWNSLOPING FLOW TODAY. THUS...A RED FLAG WARNINIG WILL BE ISSUED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WITH THE MORNING FIRE WEATHER FORECAST. MID WEEK WILL BRING DRY WEATHER AND CALMER WINDS TO THE AREA AS A RIDGE OF HIGH PRESSURE BUILDS ALOFT. THE RIDGE WILL SLIP EAST OF THE AREA BY THURSDAY WHILE A SLOW MOVING LOW PRESSURE SYSTEM DEEPENS OFF THE CALIFORNIA COAST. THIS WILL ALLOW SOME ELEVATED MOISTURE TO MOVE OVER THE AREA FROM THE SOUTH AND SOUTHWEST...WHICH OROGRAPHIC FORCING AND DIFFERENTIAL HEATING COULD USE TO TRIGGER A FEW DRY THUNDERSTORMS OVER THE HIGH TERRAIN. BY THURSDAY NIGHT...TOP DOWN MOISTENING AND INCREASING SHORTWAVE ACTIVITY AHEAD OF THE ADVANCING LOW COULD RESULT IN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGH PLAINS. THE CHANCE FOR SHOWERS...THUNDERSTORMS AND HIGH TERRAIN SNOW SHOWERS WILL INCREASE AT THE END OF THE WEEK AND INTO THE WEEKEND AS THE APPROACHING UPPER LOW OPENS INTO A TROUGH AND LIFTS TO THE NORTH OF THE AREA. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE AREA FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 34 73 38 / 5 0 0 0 GALLUP.......................... 63 26 73 30 / 0 0 0 0 GRANTS.......................... 64 29 74 35 / 0 0 0 0 GLENWOOD........................ 74 36 81 40 / 0 0 0 0 CHAMA........................... 56 24 66 29 / 10 0 0 0 LOS ALAMOS...................... 63 34 73 41 / 0 0 0 0 RED RIVER....................... 54 25 62 28 / 10 0 0 0 TAOS............................ 61 29 69 31 / 5 0 0 0 SANTA FE........................ 65 35 73 43 / 0 0 0 0 SANTA FE AIRPORT................ 68 37 75 41 / 0 0 0 0 ESPANOLA........................ 69 33 76 36 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 69 45 77 49 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 71 39 79 44 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 41 76 44 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 71 41 80 47 / 0 0 0 0 SOCORRO......................... 74 39 81 45 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 32 70 40 / 0 0 0 0 MORIARTY/ESTANCIA............... 68 35 75 38 / 0 0 0 0 CARRIZOZO....................... 74 41 79 46 / 0 0 0 0 RUIDOSO......................... 68 39 73 42 / 0 0 0 0 RATON........................... 70 29 74 34 / 0 0 0 0 LAS VEGAS....................... 66 36 71 39 / 0 0 0 0 ROY............................. 73 38 72 42 / 0 0 0 0 CLAYTON......................... 77 42 77 48 / 0 0 0 5 SANTA ROSA...................... 80 41 81 45 / 0 0 0 0 TUCUMCARI....................... 82 46 84 52 / 0 0 0 0 FORT SUMNER..................... 81 45 81 49 / 0 0 0 0 CLOVIS.......................... 82 49 81 51 / 0 0 0 0 PORTALES........................ 83 48 84 50 / 0 0 0 0 ROSWELL......................... 84 52 86 53 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR NMZ103-NMZ104-NMZ107-NMZ108. WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ005-NMZ006- NMZ010-NMZ011-NMZ012. WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ007-NMZ013. && 44
Hazardous weather outlook, Apr 11, 6:00 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 11 2006 NMZ001>021-026-121200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT ALONG AND NORTHEAST OF THE SANDIA AND MANZANO MOUNTAIN TODAY. ADDITIONALLY...LOW HUMIDITIES AND HIGH FIRE DANGER WILL COMBINE WITH THE WINDS TO PRODUCE A CRITICAL FIRE WEATHER SCENARIO ALONG AND EAST OF THE CENTRAL AND NORTHERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY CONDITIONS WILL DEVELOP AREAWIDE FRIDAY...THEN STRONG WEST AND SOUTHWEST WINDS WILL IMPACT THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON SATURDAY. LOW HUMIDITIES AND HIGH FIRE MAY ONCE AGAIN COMBINE WITH THE WINDS TO PRODUCE A CRITICAL FIRE WEATHER SCENARIO ACROSS PORTIONS OF THE SOUTH AND EAST ON BOTH DAYS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.